Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 15, 2012, 7:49 PM EDT for Miami-Dade County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 7:49 PM EDT (23:49 UTC)
- Expired
- Jul 15, 2012, 8:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 23 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 11.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668
WWUS82 KMFL 152349
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
749 PM EDT SUN JUL 15 2012
FLZ073-074-173-160030-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
749 PM EDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 830 PM EDT
* AT 744 PM EDT...METEOROLOGISTS DETECTED HEAVY SHOWERS NEAR COCONUT
GROVE...AND MOVING NORTHWEST AT 10 MPH. THESE SHOWERS ARE IN AN
ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
* THE STORM WILL AFFECT...
COCONUT GROVE...
LITTLE HAVANA...
WESTCHESTER...
MIAMI INTERNATIONAL A/P...
MIAMI SPRINGS...
AND SURROUNDING COMMUNITIES.
LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
2574 8020 2572 8024 2566 8026 2565 8028
2573 8038 2582 8044 2588 8035 2590 8027
2582 8018 2576 8018 2575 8016 2571 8014
TIME...MOT...LOC 2348Z 150DEG 10KT 2573 8025
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:27 PM EDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jul 15, 1:27 PM EDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 127 PM EDT SUN JUL 15 2012 .AVIATION...MOSTLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SCT CONVECTION EXPECTED TO DEVELOP ACROSS INTERIOR S FL THIS AFTERNOON BUT ACTIVITY IS BEING DELAYED DUE TO EARLIER CLOUD COVER HOLDING BACK SOME DIURNAL HEATING. STEERING FLOW IS VERY WEAK WITH HI- RESOLUTION MODELS SHOWING ERRATIC MOVEMENT IN THE SHRA/TSRA SO LEFT VCTS AT ALL TERMINALS BTWN 19Z AND 01-02Z. THERE COULD BE A BRIEF MVFR OR EVEN IFR CIG/VSBY IF A CELL DOES PASS OVER A TERMINAL AND WILL AMEND IF NECESSARY. SEA BREEZES ALONG BOTH COASTS WILL ALSO AID IN CONVECTIVE DEVELOPMENT. LIGHT WIND FLOW SHOULD KEEP MOST NIGHT TIME SHRA OFFSHORE AND ADDITIONAL DEVELOPMENT FOR MONDAY BUT ANY TSRA WILL BE VERY LATE IN THE TAF PERIOD SO DID NOT PLACE IN THE FCST AT THIS TIME. KOB && .PREV DISCUSSION... /ISSUED 121 PM EDT SUN JUL 15 2012/ DISCUSSION...DECENT AGREEMENT BETWEEN SATL WATER VAPOR LOOPS AND MODELS. I.E., AN UPPER TROUGH EXTENDS SW ACROSS THE S FLA BETWEEN AN UPPER LOW OFF OF THE SW FLA COAST IN THE SE GULF OF MEX AND AN UPPER LOW SPINNING IN THE ATLC ROUGHLY E OF JAX AND N OF THE N BAHAMAS. THIS UPPER TROUGH WILL SLOWLY ROTATE NW ACROSS THE FLA PENINSULA AND BY TUESDAY MORNING EXTEND FROM THE FLA BIG BEND SW INTO THE S CENTRAL GULF OF MEX. THE ATLC RIDGE WILL BE MOVING WESTWARD AND WILL BE OVER THE S FLA AREA WEDNESDAY THROUGH THE REMAINDER OF THE WEEK. FOR THE SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...PRECIPITABLE WATER HOVERS AROUND THE 2 INCH MARK THOUGH THE PERIOD. EXTENSIVE CLOUDINESS CAN BE EXPECTED WITH AN INCREASED CHANCE OF RAIN/THUN -DERSTORMS. WITH SOME COOLING ALOFT ( GFS MOST VIGOROUS) ENHANCING INSTABILITY ALOFT AND IN TURN THE CONVECTIVE DEVELOPMENT. TONIGHT STEERING WINDS BECOME MORE SOUTHERLY BEHIND THE TROUGH AND ALL COASTAL AREAS TO BE SOMEWHAT AFFECTED. ON MONDAY THROUGH TUESDAY NIGHT...STEERING WINDS WILL BE SW TO W WITH THE EMPHASIS OF RAIN TOWARD THE LAKE OKEE REGION AND NE WITH THE W COAST THE MOST VULNERABLE MONDAY NIGHT AND TUESDAY NIGHT. CURRENT 500 MB TEMPERATURE AROUND -7.5C WHICH GRADUALLY COOLS MONDAY AND TUESDAY TO POSSIBLY -9.5C WHICH FOR THIS TIME OF YEAR IS COOLER THAN NORMAL AND NEAR THE ALL TIME COOLEST RECORDED. THIS IN -CREASED INSTABILITY WILL LEAD TO POSSIBLE STRONG PULSE THUNDER -STORMS WITH POSSIBLE DAMAGING WINDS AND LARGE HAIL. LONG TERM...WEDNESDAY THROUGH MONDAY...THE ATLC RIDGE BUILDS IN OVER THE FLA PENINSULA WEDNESDAY WHICH WILL BE THE DOMINATE WEATHER FEATURE FOR THE REMAINDER OF THE WEEK. A LAYER OF SAHARAN AIR (SAL) HAS BEEN MOVING ACROSS THE ATLC ON THE EASTERLY WINDS TO THE S OF THE ATLC RIDGE. THIS SAHARAN AIR WILL MOVE OVER THE BAHAMAS MONDAY AND BEGIN TOP MOVE OVER S FLA MONDAY NIGHT INTO TUESDAY...PERSISTING THROUGH THE REMAINDER OF THE PERIOD. HAZY AND WARMER CONDITIONS CAN BE EXPECTED WITH LOWER CHANCES OF RAIN WITH THE THUNDERSTORMS HAVING POTENTIAL TO BE STRONG. ANOTHER WEATHER CONCERN WILL BE HEAT INDICES. WITH LESS RAINFALL/CLOUDINESS...WARMER TEMPERATURES AND NO DECREASE IN RELATIVE HUMIDITY...THE HEAT INDICES MID TO LATE WEEK WILL EASY BROACH THE TRIPLE DIGITS WITH 105 TO 109 POSSIBLE IN THE CENTRAL AND NW INTERIOR AREAS. MARINE...EAST TO SOUTHEAST WINDS LESS THAN 15 KTS WILL PREDOMINATE THROUGH THE WEEK WITH SEAS 3 FEET OF LESS THROUGH THE PERIOD. FIRE WEATHER...NO CONCERNS DUE TO HIGH RELATIVE HUMIDITIES. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 15, 5:02 AM EDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 502 AM EDT SUN JUL 15 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 502 AM EDT SUN JUL 15 2012 ...NUMEROUS SHOWERS AND THUNDERSTORMS ALL AREAS TODAY... ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL AND GUSTY WINDS. WIND: THE STRONGEST STORMS TODAY WILL CAPABLE OF PRODUCING WIND GUSTS TO 40 TO 50 MPH. FLOODING: SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL WITH AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE IN A SHORT PERIOD OF TIME, POTENTIALLY RESULTING IN TEMPORARY FLOODING OF LOW LYING AND POORLY DRAINED AREAS. RIP CURRENTS: SOUTHEASTERLY WINDS AT 10 TO 15 MPH WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS WILL BE POSSIBLE. SOME OF THE THUNDERSTORMS COULD BECOME STRONG OR EVEN SEVERE. WARMER TEMPERATURES, COMBINED WITH RELATIVE HUMIDITY, COULD LEAD TO HEAT INDICES OF 100 TO 105 IN ALL AREAS WITH THE HIGHER READINGS IN THE INTERIOR BY MID WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 15, 3:42 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
342 PM EDT SUN JUL 15 2012
FLZ071-073-152030-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL
342 PM EDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTH CENTRAL BROWARD COUNTY
NORTH CENTRAL MIAMI-DADE COUNTY
* UNTIL 430 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF MICCOSUKEE RESORT...AND MOVING
NORTH AT 5 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHERN MIAMI-DADE COUNTY
AND SURROUNDING COMMUNITIES.
ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
LAT...LON 2591 8081 2598 8072 2599 8058 2587 8057
2579 8056 2578 8069
TIME...MOT...LOC 1942Z 164DEG 5KT 2582 8065
60Special weather statement, Jul 15, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
749 PM EDT SUN JUL 15 2012
FLZ073-074-173-160030-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
749 PM EDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 830 PM EDT
* AT 744 PM EDT...METEOROLOGISTS DETECTED HEAVY SHOWERS NEAR COCONUT
GROVE...AND MOVING NORTHWEST AT 10 MPH. THESE SHOWERS ARE IN AN
ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS.
* THE STORM WILL AFFECT...
COCONUT GROVE...
LITTLE HAVANA...
WESTCHESTER...
MIAMI INTERNATIONAL A/P...
MIAMI SPRINGS...
AND SURROUNDING COMMUNITIES.
LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
2574 8020 2572 8024 2566 8026 2565 8028
2573 8038 2582 8044 2588 8035 2590 8027
2582 8018 2576 8018 2575 8016 2571 8014
TIME...MOT...LOC 2348Z 150DEG 10KT 2573 8025
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:42 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Jul 15, 7:44 PM EDT | Special Marine Warning | MFL | 31 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.